QOD 2: Hypokalemia and Cardiac Arrhythmias (Labs/Basic Care and Comfort)

Play Episode

Struggling in nursing school?

NRSNG can help skyrocket your grades 🚀

Question:

A patient who has been suffering from severe diarrhea has developed hypokalemia and cardiac arrhythmias as a result. Which of the following treatments would most likely be ordered for this patient to correct the situation?

Answer:

A. IV administration of potassium

Rationale: 

Hypokalemia occurs when there is not enough potassium; this decrease in potassium can cause life-threatening arrhythmias. Although hypokalemia may be treated in various ways by adding potassium to the diet, if the condition is severe enough that it is causing heart conduction changes, the patient should receive potassium as soon as possible to correct the situation, preferably through an IV.

What are you struggling with in nursing school?

NRSNG supplements nursing school and helps fill in the gaps.  Search for a lesson inside NRSNG Academy below.

Share this post:

Share on facebook
Share on twitter
Share on pinterest
Share on reddit
Share on whatsapp
Share on email